Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 989, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 21, 2012, 2:53 PM PDT. It took effect at May 21, 2012, 3:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:53 PM PDT (21:53 UTC)
- In effect from
- May 21, 2012, 3:00 PM PDT
- Expired
- May 22, 2012, 6:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
229 WHUS76 KSEW 212153 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 253 PM PDT MON MAY 21 2012 PZZ130-150-153-156-170-173-176-220600- /O.CAN.KSEW.SC.Y.0987.000000T0000Z-120522T1300Z/ /O.NEW.KSEW.SC.Y.0989.120521T2200Z-120522T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 253 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-220600- /O.CAN.KSEW.SC.Y.0988.000000T0000Z-120522T1300Z/ /O.EXB.KSEW.SC.Y.0987.120521T2200Z-120522T1500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT TUESDAY. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-220600- /O.CAN.KSEW.SC.Y.0987.000000T0000Z-120522T1300Z/ /O.NEW.KSEW.SC.Y.0989.120521T2200Z-120522T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 253 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT TUESDAY. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-220600- /O.CAN.KSEW.SC.Y.0988.000000T0000Z-120522T1300Z/ /O.EXB.KSEW.SC.Y.0987.120521T2200Z-120522T1300Z/ ADMIRALTY INLET- 253 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY. * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET BECOMING NORTHWEST BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-220600- /O.EXT.KSEW.SC.Y.0987.120521T2200Z-120522T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 253 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-220600- /O.EXT.KSEW.SC.Y.0987.120521T2200Z-120522T1300Z/ PUGET SOUND AND HOOD CANAL- 253 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
754 WHUS76 KSEW 220331 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 831 PM PDT MON MAY 21 2012 PZZ130-150-153-156-170-173-176-221145- /O.CON.KSEW.SC.Y.0989.000000T0000Z-120522T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 831 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-221145- /O.CON.KSEW.SC.Y.0987.000000T0000Z-120522T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 831 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-221145- /O.CON.KSEW.SC.Y.0989.000000T0000Z-120522T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 831 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-221145- /O.CON.KSEW.SC.Y.0987.000000T0000Z-120522T1300Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 831 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WIND AND WAVES...WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
647 WHUS76 KSEW 220939 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 239 AM PDT TUE MAY 22 2012 PZZ156-176-221745- /O.CAN.KSEW.SC.Y.0989.000000T0000Z-120522T1300Z/ /O.NEW.KSEW.SC.Y.0990.120522T2100Z-120523T0400Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 239 AM PDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THIS MORNING. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 5 FEET FOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-170-173-221045- /O.CAN.KSEW.SC.Y.0989.000000T0000Z-120522T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 239 AM PDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE LESS THAN 21 KNOTS. $$ PZZ134-221045- /O.CAN.KSEW.SC.Y.0987.000000T0000Z-120522T1300Z/ ADMIRALTY INLET- 239 AM PDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND HAVE DIMINISHED. $$ PZZ133-221300- /O.EXT.KSEW.SC.Y.0989.000000T0000Z-120522T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 239 AM PDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-221500- /O.CON.KSEW.SC.Y.0987.000000T0000Z-120522T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 239 AM PDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-221300- /O.CON.KSEW.SC.Y.0987.000000T0000Z-120522T1300Z/ PUGET SOUND AND HOOD CANAL- 239 AM PDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WIND AND WAVES...WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 21, 9:00 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 21, 9:00 AM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT MON MAY 21 2012 .SYNOPSIS...A COLD FRONT WILL BRING RAIN AND BREEZY CONDITIONS TO WESTERN WASHINGTON TODAY. AN UPPER TROUGH WILL MOVE OVER THE REGION TONIGHT AND TUESDAY FOR COOL SHOWERY AND BREEZY WEATHER. THE SNOW LEVEL WILL BE 4000 FEET IN THE MOUNTAINS TUESDAY WITH SIGNIFICANT PRECIPITATION. AN UPPER TROUGH WILL REMAIN OVER THE AREA WEDNESDAY THROUGH FRIDAY FOR SCATTERED SHOWERS AND MOSTLY CLOUDY SKIES. && .SHORT TERM...LATEST RADAR AND OBS INDICATE GENERALLY LIGHT RAIN ACROSS MOST OF WRN WA THIS MORNING. IR SATELLITE IMAGERY SHOWS THE BRIGHTEST CLOUD TOPS JUST NOW PUSHING INLAND WITH THE SURFACE COLD FRONT ABOUT 100 NM W OF THE WA COAST. CURRENT TIMING PUTS THE FRONT AT THE COAST AROUND 2 PM TODAY...AND A COUPLE HOURS LATER INTO PUGET SOUND. RAINFALL AMOUNTS THE PAST 6 HOURS ARE NOT TOO IMPRESSIVE WITH LESS THAN A TENTH OF AN INCH ACROSS MOST LOWLANDS AND MAYBE UP TO A QUARTER INCH IN SOME COASTAL/MOUNTAIN AREAS. THIS IS OF COURSE ON TOP OF THE HALF TO 1.5 INCHES THAT FELL YESTERDAY AND OVERNIGHT. ANOTHER QUARTER TO 1 INCH OF RAIN CAN BE EXPECTED TODAY AHEAD OF AND ALONG THE COLD FRONT. PRECIPITATION RATES WILL LIKELY INCREASE THROUGH MIDDAY AS THE FRONT APPROACHES. THE FRONT WILL MOVE EAST OF THE CASCADES EARLY THIS EVENING. SHOWERS WILL DOMINATE ACROSS THE LOWLANDS BUT SOMEWHAT STEADIER RAIN WILL CONTINUE IN THE MOUNTAINS DUE TO ONSHORE WLY FLOW. PRE-FRONTAL SNOW LEVELS TODAY ARE AROUND 6000 FEET BUT SHOULD FALL TO AROUND 4000 FEET LATER TONIGHT AND TUESDAY. THE HEAVIER SNOWFALL WILL OCCUR IN THE HIGHER MOUNTAINS ABOVE THE MAIN PASSES BUT SOME LIGHT ACCUMULATIONS COULD EVENTUALLY DEVELOP IN SOME OF THE CASCADE PASSES. SNOW AMOUNTS THROUGH TUESDAY ABOVE 5500 FEET COULD REACH NEAR A FOOT...WITH A FEW INCHES POSSIBLE AT PASSES. A SPECIAL WEATHER STATEMENT IS STILL IN EFFECT WHICH HIGHLIGHTS THE CHANGING CONDITIONS...ESPECIALLY IMPACTING BACKCOUNTRY TRAVEL AND RECREATION. WILL ALSO NEED TO WATCH FOR PUGET SOUND CONVERGENCE ZONE DEVELOPMENT TUESDAY INTO WEDNESDAY. THIS COULD PRODUCE LOCALLY HIGHER RAIN/MOUNTAIN SNOW AMOUNTS NORTH OF I-90. THE MAIN UPPER TROUGH BEGINS TO SHIFT EWD WEDNESDAY. SHOWERS SHOULD GENERALLY TAPER OFF BUT THERE IS STILL THE CHANCE OF A LINGERING CONVERGENCE ZONE. MOISTURE WILL BE ON THE DECREASE WITH PARTY SUNNY SKIES A GOOD BET ACROSS THE LOWLANDS IN THE AFTERNOON. HIGH TEMPERATURES WILL STILL REMAIN BELOW AVERAGE WITH NOT MUCH WARM UP UNTIL POSSIBLY THE END OF THE WEEK. MERCER .LONG TERM...PREVIOUS DISCUSSION FOLLOWS...THE UPPER LOW OFFSHORE OF BRITISH COLUMBIA WILL MOVE SOUTHEAST...MAKING ITS WAY ACROSS THE WASHINGTON OFFSHORE WATERS AROUND THURSDAY AND THEN INTO NORTHERN CALIFORNIA OR NEVADA ON FRIDAY. AS THE UPPER LOW MOVES SOUTH...A WEAK UPPER RIDGE WILL DEVELOP OVER SOUTHERN BRITISH COLUMBIA. THE RIDGE WILL REMAIN OVER THE AREA ON SATURDAY...BUT THE LATEST MODELS RUNS SHOW ANOTHER UPPER TROUGH MOVING IN ON SUNDAY. THE PERIOD THURSDAY THROUGH SUNDAY WILL GENERALLY BE SOMEWHAT COOL...WITH SCATTERED MAINLY LIGHT SHOWERS AND PARTLY SUNNY TO MOSTLY CLOUDY SKIES. I MADE SOME MINOR CHANGES TO THE LONG TERM FORECAST TO INDICATE A BIT MORE SUNSHINE. MCDONNAL && .AVIATION...SOUTHWESTERLY FLOW ALOFT TODAY BECOMING WESTERLY TONIGHT. COLD FRONT OFFSHORE WILL MOVE THROUGH THE AREA THIS AFTERNOON. MODERATE SOUTHEASTERLY SURFACE FLOW WILL BECOME MODERATE ONSHORE LATE THIS AFTERNOON AND EVENING. AIR MASS MOIST AND STABLE. CEILINGS RANGE FROM LIFR TO VFR BUT THE GENERAL TREND AS THE COLD FRONT APPROACHES IS FOR MVFR 2-3K FT. AS THE FRONT PASSES THERE WILL BE LOCAL IFR CEILINGS WITH VISIBILITIES 3-5SM. AFTER COLD FRONTAL PASSAGE...AROUND 20Z COAST AND 23Z INLAND...CEILINGS SHOULD IMPROVE TO MAINLY VFR. KSEA...DISCUSSION ABOVE APPLIES. SOUTHERLY WIND 8-12 KNOTS WILL BECOME SOUTHWEST AND INCREASE TO 12G22 KT AFTER 23Z. CHB && .MARINE...SMALL CRAFT ADVISORIES IN EFFECT FOR ALL THE WATERS TODAY AND TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. AHEAD OF THE FRONT SMALL CRAFT ADVISORY STRENGTH SOUTHERLIES OVER ALL THE WATERS EXCEPT THE CENTRAL STRAIT AND PUGET SOUND AND HOOD CANAL. FRONT REACHING THE COAST EARLY AFTERNOON AND WILL MOVE INTO THE CASCADES BY LATE AFTERNOON. BEHIND THE FRONT TONIGHT SMALL CRAFT ADVISORY WINDS ALL WATERS. ONSHORE FLOW TUESDAY WITH A SURFACE TROUGH MOVING THROUGH THE WATERS. ONSHORE FLOW WILL CONTINUE WEDNESDAY THEN BEGIN TO EASE ON THURSDAY AND FRIDAY. EXPECT SMALL CRAFT ADVISORY STRENGTH WESTERLY WINDS THROUGH THE STRAIT OF JUAN DE FUCA AT TIMES. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY ALL WATERS. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:08 PM PDT | Small Craft Advisory | SEW | 18 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.